Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 10, NWS Pueblo, CO

May 24, 2011El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 24, 2011, 8:47 AM MDT for El Paso County, Colorado. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2011, 8:47 AM MDT (14:47 UTC)
Expired
May 24, 2011, 9:45 AM MDT
In force
58 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 9:16 AM MDTHAIL 12 S Truckton, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 2.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WUUS55 KPUB 241447
SVRPUB
COC041-241545-
/O.NEW.KPUB.SV.W.0010.110524T1447Z-110524T1545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
847 AM MDT TUE MAY 24 2011

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 945 AM MDT

* AT 843 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TRUCKTON...OR 34 MILES EAST OF COLORADO SPRINGS...AND MOVING NORTH
  AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TRUCKTON...ELLICOTT...YODER...RUSH...CALHAN AND RAMAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3912 10404 3883 10404 3854 10410 3854 10433
      3913 10449 3913 10405
TIME...MOT...LOC 1447Z 193DEG 22KT 3872 10420
WIND...HAIL 60MPH 1.00IN

$$
4 follow-up statements
921 
WWUS55 KPUB 241501
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
901 AM MDT TUE MAY 24 2011

COC041-241545-
/O.CON.KPUB.SV.W.0010.000000T0000Z-110524T1545Z/
EL PASO CO-
901 AM MDT TUE MAY 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN EL
PASO COUNTY UNTIL 945 AM MDT...

AT 857 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
TRUCKTON...OR 34 MILES EAST OF COLORADO SPRINGS...MOVING NORTH AT 25
MPH.

OTHER STRONG STORMS EXTENDED NORTHWARD FROM 3 MILES SOUTH OF PEYTON 
TO 4 MILES EAST OF ELLICOTT

LOCATIONS IMPACTED INCLUDE...
  TRUCKTON...ELLICOTT...YODER...RUSH...RAMAH AND CALHAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3912 10404 3883 10404 3854 10410 3854 10433
      3913 10449 3913 10405
TIME...MOT...LOC 1500Z 193DEG 22KT 3872 10420
WIND...HAIL 60MPH 1.00IN

$$
787 
WWUS55 KPUB 241516
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
916 AM MDT TUE MAY 24 2011

COC041-241545-
/O.CON.KPUB.SV.W.0010.000000T0000Z-110524T1545Z/
EL PASO CO-
916 AM MDT TUE MAY 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN EL
PASO COUNTY UNTIL 945 AM MDT...

AT 911 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
TRUCKTON...OR 34 MILES EAST OF COLORADO SPRINGS...MOVING NORTH AT 25
MPH.

OTHER STRONG STORMS EXTENDED ACROSS ALL OF EASTERN EL PASO COUNTY. 

NUMEROUS REPORTS OF HAIL BETWEEN 1/4 OF AN INCH TO 1/2 OF AN INCH IN 
DIAMETER HAVE BEEN REPORTED. 

LOCATIONS IMPACTED INCLUDE...
  YODER...RUSH...RAMAH AND CALHAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3912 10404 3883 10404 3854 10410 3854 10433
      3913 10449 3913 10405
TIME...MOT...LOC 1515Z 193DEG 22KT 3881 10417
WIND...HAIL 60MPH 1.00IN

$$
759 
WWUS55 KPUB 241530
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
930 AM MDT TUE MAY 24 2011

COC041-241545-
/O.CON.KPUB.SV.W.0010.000000T0000Z-110524T1545Z/
EL PASO CO-
930 AM MDT TUE MAY 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN EL
PASO COUNTY UNTIL 945 AM MDT...

AT 924 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
YODER...OR 34 MILES EAST OF COLORADO SPRINGS...MOVING NORTH AT 25
MPH.

AT 916 AM...HAIL 1 INCH IN DIAMETER OCCURRED 2 MILES SOUTH OF 
TRUCKTON.

OTHER STRONG THUNDERSTORMS EXTENDED ACROSS ALL OF EASTERN EL PASO 
COUNTY...AND THESE STORMS COULD BECOME SEVERE AT ANY TIME. 

LOCATIONS IMPACTED INCLUDE...
  RUSH...CALHAN AND RAMAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3912 10404 3883 10404 3854 10410 3854 10433
      3913 10449 3913 10405
TIME...MOT...LOC 1529Z 193DEG 22KT 3883 10415
WIND...HAIL 60MPH 1.00IN

$$
310 
WWUS55 KPUB 241537
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
937 AM MDT TUE MAY 24 2011

COC041-241545-
/O.CON.KPUB.SV.W.0010.000000T0000Z-110524T1545Z/
EL PASO CO-
937 AM MDT TUE MAY 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN EL
PASO COUNTY UNTIL 945 AM MDT...

AT 934 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
RUSH...OR 35 MILES EAST OF COLORADO SPRINGS...MOVING NORTH AT 25 MPH.

THIS STORM HAS A HISTORY OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. 

LOCATIONS IMPACTED INCLUDE...
  CALHAN AND RAMAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3913 10445 3913 10405 3912 10404 3883 10404
      3854 10410 3854 10423
TIME...MOT...LOC 1536Z 193DEG 22KT 3887 10414
WIND...HAIL 60MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 4:54 AM MDT, 3 hours 53 minutes earlier.

Area forecast discussion, May 24, 4:54 AM MDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
454 AM MDT TUE MAY 24 2011

.SHORT TERM...
(TODAY AND TONIGHT)

THIS MORNING DEW POINTS ARE IN THE LOWER 50S OVR THE FAR SERN
PLAINS...WITH LOWER TO MID 40S ALONG THE I25 CORRIDOR.  STRATUS HAS
DEVELOPED OVER MUCH OF THE SERN PLAINS.

MAIN CONCERNS ARE CHANCES FOR SEVERE WEATHER.  AN UPR TROF WL BE
MOVING OR THE AREA TODAY WITH A LOW EXPECTED TO CLOSE OFF OVR EAST
CENTRAL CO IN THE AFTERNOON...WHICH THEN HEADS EAST INTO CENTRAL KS
BY LATE NIGHT.

SHOULD SEE AT LEAST SCT PCPN SPREAD ACRS THE AREA TODAY. THIS
AFTERNOON AS THE WINDS TURN MORE NWRLY ALONG AND NR THE ERN
MTS...DRIER AIR AT THE SFC WL WORK ITS WAY EASTWARD ACRS THE PLAINS.
EARLY IN THE AFTERNOON THE NAM IS FORECASTING CAPE VALUES OF ABOUT
500-800 J/KG OVR THE SERN PLAINS WITH LI/S OF -2 TO -4C AND 0-6 KM
SHEAR VALUES OF 30 KTS ALONG THE I25 CORRIDOR AND 60 KTS OVER THE
EASTERN BORDER COUNTIES. AFTER 21Z THE CAPE VALUES DECREASE AND BY
00Z SHEAR VALUES ARE ONLY AROUND 10 KTS.  SO BEST CHANCES FOR SEVERE
LOOKS TO BE BEFORE ABOUT 22Z...AND MOSTLY NEAR THE EASTERN BORDER.
THE PRIMARY THREATS WOULD BE LARGE HAIL AND WIND GUSTS AROUND 60
MPH...BUT WITH THOSE KIND OF SHEAR VALUES AN ISOLD TORNADO IS NOT
OUT OF THE QUESTION.   BY LATE TONIGHT AS THE UPR LOW MOVES INTO
CENTRAL KS...PCPN CHANCES WL DECREASE AND WL BECOME LIMITED TO AREAS
MOSTLY NORTH AND EAST OF THE CWA...BUT COULD SEE SOME PCPN WRAP
AROUND THE LOW INTO KIOWA...BENT AND PROWERS COUNTIES.

.LONG TERM...
(WEDNESDAY THROUGH MONDAY)

...GENERALLY WARM HOLIDAY WEEKEND WITH MODEST CHANCES FOR
STORMS...

.WEDNESDAY...THE STRONG CYCLONE OVER KANSAS WILL SLOWLY MOVE TO
THE EAST DURING THE DAY. MAIN EFFECT ON THE CWA WILL BE GUSTY
NORTH TO NORTHWEST WINDS ON THE PLAINS. WIND GUSTS MAY EXCEED 40
MPH WITH THE STRONGEST WINDS NEAR THE KANSAS BORDER. SOME MOISTURE
MAY WRAP AROUND THE BACK SIDE OF THE LOW WITH THE BEST CHANCES FOR
PRECIPITATION OVER THE NORTHEAST PORTION OF OUR CWA. FURTHER TO
THE WEST AND SOUTH...WARMING ALOFT LIMIT PRECIPITATION CHANCES
AND ONLY HAVE ISOLATED POPS.

.THURSDAY AND FRIDAY...NEXT DISTURBANCE WILL PASS MOSTLY TO THE
NORTH OF THE CWA THURSDAY AFTERNOON AND EVENING. WITH A WEAK SURFACE
LOW DEVELOPING OVER SOUTHEAST COLORADO. ENOUGH LOW LEVEL MOISTURE
MAY REMAIN OVER EL PASO AND TELLER COUNTIES FOR SOME ISOLATED
AFTERNOON AND EVENING STORMS. ON FRIDAY...A WEAK SHORTWAVE RIDGE
WILL MOVE OVER THE REGION FOR A GENERALLY DRY AND MILD DAY.

.SATURDAY THROUGH MONDAY...TROUGH WILL MOVE ONSHORE SATURDAY INTO
NORTHERN CALIFORNIA...THEN SLOWLY MOVE TO THE NORTHEAST DURING THE
WEEKEND. ON SATURDAY...SOME OF THE MODELS SUGGEST LOW LEVEL
MOISTURE WILL MOVE INTO NORTHEAST COLORADO AND A SHORTWAVE WILL
MOVE ACROSS NORTHERN COLORADO. THE LOW LEVEL MOISTURE MAY REACH
INTO PORTIONS OF THE SOUTHERN COLORADO. ADDED SOME ISOLATED AND
SCATTERED POPS TO TELLER AND EL PASO COUNTIES FOR SATURDAY AFTERNOON
AND EVENING...WITH SOME ISOLATED POPS FURTHER TO THE SOUTH. BY
SUNDAY AFTERNOON...WARM SOUTHWEST FLOW WILL COVER THE ENTIRE CWA.
MODELS SUGGEST ANOTHER WEAK DISTURBANCE MAY MOVE THROUGH THE
REGION...AND MAINTAINED THE ISOLATED POPS OVER THE MOUNTAINS. ON
MONDAY...A DRY LINE MAY DEVELOP OVER THE EASTERN PLAINS. ADDED
SOME ISOLATED POPS TO THE EASTERN PLAINS FOR THE POSSIBILITY OF
SOME CONVECTION NEAR THE DRY LINE. --PGW--

&&

.AVIATION...
STRATUS HAS DEVELOPED OVR PORTIONS OF THE SERN PLAINS...WITH MVFR
CIGS OVR MUCH OF EL PASO COUNTY AND PUEBLO COUNTY INCLUDING KPUB AND
KCOS VCNTY.  FORECAST SOUNDINGS INDICATE MVFR CONDITIONS CONTINUING
UNTIL AROUND 16Z OR 17Z AT BOTH KCOS AND KPUB WITH CONDITIONS THEN
BEING VFR.  KALS WILL HAVE VFR CONDITIONS TODAY. SCT SHOWERS AND
TSTMS SHOULD BE EXPECTED AT OR IN THE VCNTY OF ALL TAF SITES TODAY
AND EARLY THIS EVENING...WHICH COULD OCCASIONALLY CAUSE MVFR CIGS
AND VSBYS.  OTRW VFR CONDITIONS ARE EXPECTED TONIGHT AT THE TAF
SITES.

&&

.HYDROLOGY...
WARMING TREND OVER THE CENTRAL AND SOUTHWEST MOUNTAINS WILL
COMMENCE THURSDAY AND CONTINUE INTO NEXT WEEK.  COOLER
TEMPERATURES ASSOCIATED WITH PASSING DISTURBANCES WILL GENERALLY
STAY TO THE NORTH OF THE REGION...BUT PERIODS OF NEAR OR BELOW
FREEZING TEMPERATURES WILL BE POSSIBLE OVER THE CENTRAL MOUNTAINS
DURING THE WEEKEND. MODEL STILL INDICATING A PROLONGED PERIOD OF
WARMER WEATHER NEXT WEEK WITH 700MB TEMPERATURES GEENRALLY 10C OR
WARMER NEXT WEEK. --PGW--

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

28/06
Hazardous weather outlook, May 24, 6:37 AM MDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
637 AM MDT TUE MAY 24 2011

COZ058>089-093>099-251245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
637 AM MDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY WITH
LIGHTNING...WIND GUSTS TO 45 MPH AND SMALL HAIL BEING THE PRIMARY
THREATS.  THERE IS THE POSSIBILITY THAT ONE OR TWO STORMS OVER THE
FAR SOUTHEAST PLAINS WILL BECOME SEVERE...WITH THE BEST CHANCES
BEING OVER KIOWA...PROWERS AND BACA COUNTIES THIS AFTERNOON.  IF
SEVERE STORMS DEVELOP...THE MAIN THREATS WOULD BE HAIL AROUND 1 INCH
IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH...HOWEVER CONDITIONS
WILL ALSO BE FAVORABLE FOR AN ISOLATED TORNADO.

THIS EVENING ISOLATED TO SCATTERED THUNDERSTORMS STILL BE POSSIBLE
BUT SHOULD BE DECREASING IN MOST AREAS.  THE EXCEPTION COULD BE OVER
KIOWA...BENT AND PROWERS COUNTIES WHERE THUNDERSTORMS MAY CONTINUE
THROUGH THE NIGHT...POSSIBLY PRODUCING SOME HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE MOST DAYS OVER THE MOUNTAINS.
IN EL PASO AND TELLER COUNTIES...SCATTERED THUNDERSTORMS ARE
POSSIBLE SATURDAY AFTERNOON AND EVENING. ANY STORMS WHICH DEVELOP
ARE NOT EXPECTED TO BE STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTHEAST AND SOUTH
CENTRAL COLORADO...AND WILL BE POSSIBLE THROUGH THE NIGHT OVER THE
FAR SOUTHEAST PLAINS.

28/06

In the hours before

Special weather statement, May 24, 8:31 AM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
831 AM MDT TUE MAY 24 2011

COZ084-085-241500-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
831 AM MDT TUE MAY 24 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

AT 829 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF TRUCKTON...OR 30 MILES NORTHEAST
OF PUEBLO...WHICH WAS MOVING TOWARD THE NORTH AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  TRUCKTON.
  YODER.
  RUSH.
  RAMAH.
  ELLICOTT.
  CALHAN.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 9:43 AM MDTSevere Thunderstorm WarningPUBEl Paso52 min
May 24, 9:49 AM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo29 min
May 24, 11:08 AM MDTSevere Thunderstorm WarningPUBKiowa24 min
May 24, 12:21 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas54 min
May 24, 12:28 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo62 min
May 24, 1:01 PM MDTSevere Thunderstorm WarningPUBOtero28 min
May 24, 1:03 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas42 min
May 24, 1:06 PM MDTTornado WarningPUBHuerfano, Las Animas13 min
May 24, 2:12 PM MDTTornado WarningPUBProwers22 min
May 24, 2:22 PM MDTSevere Thunderstorm WarningPUBProwers35 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.